Alert archive / Indiana / River Flood Warnings in 2012
River Flood Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jan 17, 2012, 3:28 PM EST for Van Wert County, Ohio; Adams County, Allen County, Indiana. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 3:28 PM EST (20:28 UTC)
- Expired
- Jan 19, 2012, 9:17 AM EST
- In force
- 42 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Adams County, IN, Allen County, IN, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marys River at Decatur (DCRI3).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04181500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
071 WGUS43 KIWX 172028 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 328 PM EST TUE JAN 17 2012 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED MINOR FLOODING ALONG THE SAINT MARYS RIVER NEAR DECATUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC001-003-OHC161-182028- /O.NEW.KIWX.FL.W.0001.120117T2028Z-120119T0600Z/ /DCRI3.1.ER.120117T1935Z.120118T0000Z.120118T0600Z.NO/ 328 PM EST TUE JAN 17 2012 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL LATE WEDNESDAY NIGHT. * AT 3 PM TUESDAY THE STAGE WAS 17.1 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE TO CREST NEAR 17.2 FEET AROUND 7 PM TUESDAY JANUARY 17 AND FALL BELOW FLOOD STAGE AROUND 1 AM WEDNESDAY JANUARY 18. * AT 17.0 FEET...AGRICULTURAL FLOODING OCCURS ALONG THE RIVER IN NORTHERN...CENTRAL AND EASTERN ADAMS COUNTY. $$
4 follow-up statements
255 WGUS83 KIWX 180328 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1028 PM EST TUE JAN 17 2012 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES .RECENT HEAVY RAINFALL IS CAUSING MINOR FLOODING ALONG THE SAINT MARYS RIVER NEAR DECATUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC001-003-OHC161-190328- /O.EXT.KIWX.FL.W.0001.000000T0000Z-120120T1500Z/ /DCRI3.1.ER.120117T1935Z.120118T1200Z.120119T1500Z.NO/ 1028 PM EST TUE JAN 17 2012 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL FRIDAY MORNING. * AT 7 PM TUESDAY THE STAGE WAS 17.6 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 18.4 FEET AROUND 7 AM WEDNESDAY JANUARY 18 AND FALL BELOW FLOOD STAGE AROUND 10 AM THURSDAY JANUARY 19. * AT 18.5 FEET...COUNTY ROAD 225 NORTH...JUST NORTH OF PLEASANT MILLS INDIANA IS CLOSED BY FLOOD WATER. LOW LAND AREAS OF KEKIONGA PARK ON THE SOUTHEAST SIDE OF DECATUR BEGIN FLOODING. FLOODING IS LIMITED TO FARM LAND IN PLEASANT MILLS INDIANA AND WILSHIRE OHIO. $$
714 WGUS83 KIWX 181508 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1008 AM EST WED JAN 18 2012 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES .MINOR FLOODING CONTINUES ALONG THE SAINT MARYS RIVER NEAR DECATUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC001-003-OHC161-191508- /O.EXT.KIWX.FL.W.0001.000000T0000Z-120120T0336Z/ /DCRI3.1.ER.120117T1935Z.120118T0945Z.120119T0336Z.NO/ 1008 AM EST WED JAN 18 2012 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL THURSDAY EVENING. * AT 7 AM WEDNESDAY THE STAGE WAS 18.2 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE AROUND 10 PM WEDNESDAY JANUARY 18. * AT 18.5 FEET...COUNTY ROAD 225 NORTH...JUST NORTH OF PLEASANT MILLS INDIANA IS CLOSED BY FLOOD WATER. LOW LAND AREAS OF KEKIONGA PARK ON THE SOUTHEAST SIDE OF DECATUR BEGIN FLOODING. FLOODING IS LIMITED TO FARM LAND IN PLEASANT MILLS INDIANA AND WILSHIRE OHIO. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.5 FEET WHICH OCCURRED ON MAR 20 2008. $$
489 WGUS83 KIWX 190308 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1008 PM EST WED JAN 18 2012 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES .RIVER LEVELS ALONG THE SAINT MARYS RIVER NEAR DECATUR ARE EXPECTED TO FALL BELOW FLOOD STAGE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC001-003-OHC161-200308- /O.EXT.KIWX.FL.W.0001.000000T0000Z-120120T0346Z/ /DCRI3.1.ER.120117T1935Z.120118T0945Z.120119T0346Z.NO/ 1008 PM EST WED JAN 18 2012 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL THURSDAY EVENING. * AT 7 PM WEDNESDAY THE STAGE WAS 17.3 FEET AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE OVERNIGHT INTO EARLY MORNING THURSDAY JANUARY 19. * AT 17.5 FEET...COUNTY ROAD 225 NORTH OF PLEASANT MILLS IS FLOODED. AGRICULTURAL LAND FLOODING INCREASES IN NORTHERN...CENTRAL AND EASTERN ADAMS COUNTY. $$
741 WGUS83 KIWX 191417 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 917 AM EST THU JAN 19 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC001-003-OHC161-191447- /O.CAN.KIWX.FL.W.0001.000000T0000Z-120120T0346Z/ /DCRI3.1.ER.120117T1935Z.120118T0945Z.120119T0300Z.NO/ 917 AM EST THU JAN 19 2012 THE FLOOD WARNING IS CANCELLED FOR THE SAINT MARYS RIVER NEAR DECATUR * AT 7 AM THURSDAY THE STAGE WAS 15.6 FEET * FLOOD STAGE IS 17.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE LAST NIGHT. * FORECAST...THE RIVER WILL FALL TO NEAR 14.6 FEET AROUND 1 PM THURSDAY JANUARY 19. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jan 17, 12:38 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 17, 12:38 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1238 PM EST TUE JAN 17 2012 .AVIATION... 18Z TAFS...STRENGTHENING WINDS AND INCREASING SNOW CHANCES WILL BE THE MAIN AVIATION FORECAST CONCERNS. SFC LOW PRESSURE HAS PUSHED INTO EAST CENTRAL LOWER MICHIGAN AT 17Z WHICH HAS ALLOWED AN AREA OF STRONG SFC PRESSURE RISES TO MOVE INTO NORTH CENTRAL INDIANA IN ASSOCIATION WITH A SFC TROUGH PASSAGE. STRONG COLD ADVECTION AND GOOD MIXING WILL COMBINE WITH THESE PRESSURE RISES FOR A PERIOD OF GUSTY WINDS TO 30 TO 35 KNOTS THIS AFTERNOON FROM THE WEST NORTHWEST. SOME DIMINISHMENT IN GUSTS EXPECTED BY THIS EVENING AS CONTRIBUTION FROM PRESSURE RISES WANES...BUT MIXING ALONE SHOULD BE SUFFICIENT FOR CONTINUED GUSTS TO AROUND 25 KNOTS THROUGH THE MUCH OF THE EVENING HOURS. THE ONSET OF THESE STRONGER WINDS HAS ENDED THE DENSE FOG CONCERNS ACROSS NORTH CENTRAL INDIANA. A FAST MOVING UPPER LEVEL DISTURBANCE TRACKING THROUGH THE WESTERN GREAT LAKES REGION WILL ALSO ALLOW SNOW TO OVERSPREAD NORTHWEST AND NORTH CENTRAL INDIANA THROUGH THE LATE AFTERNOON HOURS INTO EARLY THIS EVENING. THIS WILL BE FOLLOWED BY A PERIOD OF LAKE EFFECT SNOW SHOWERS THAT SHOULD IMPACT KSBN THROUGH AT LEAST THE EVENING HOURS. CONFIDENCE LOW IN PRECISE ORIENTATION OF LAKE EFFECT BANDING AND HAVE THUS BROADBRUSHED A LONGER DURATION IFR PERIOD AT KSBN THROUGH 08Z. A PERIOD OF LIFR CONDITIONS WILL BE POSSIBLE WITH THE STRONGER BANDING BUT WILL LET FUTURE ISSUANCES/AMENDMENTS RESOLVE THIS HIGHER DETAIL AS FORECAST CONFIDENCE INCREASES. && .PREV DISCUSSION... /ISSUED 1026 AM EST TUE JAN 17 2012/ UPDATE... DENSE FOG CONTINUES TO HANG ON ACROSS SOUTHWEST LOWER MICHIGAN AND EXTREME NORTHWEST INDIANA. TEMPS HAVE COOLED WITH INITIAL COLD FRONT IN THIS AREA BUT DEWPOINTS HAVE REMAINED STEADY WITH LIGHT TO CALM WINDS ALLOWING DENSE FOG TO REFORM OR HOLD ON IN THESE AREAS. SURFACE OBS SHOWING WINDS AT KVPZ AND KBEH JUST BEGINNING TO VEER NW AND DEWPOINTS IN CHICAGO AREA FINALLY DROPPING. WILL MONITOR THROUGH 11 AM EST WHEN ADVISORY IS SET TO EXPIRE. THIS ALSO PROBLEMATIC IN FAR NW INDIANA WHERE FOG NOT AS WIDESPREAD BUT REPORTING SITES ARE 1/4SM JUST SOUTH OF CURRENT ADVISORY AND MAY BE FOR ANOTHER HOUR OR SO. WILL MAKE DECISION WITH RESPECT TO FOG ADVISORY HEADLINE BY 11 AM BUT HAVE UPDATED SPS TO HANDLE FOG SITUATION OUTSIDE OF ADVISORY FOR NOW. MODELS STILL SHOWING WINDS AND COLD AIR ADVECTION TO RAPIDLY SPREAD IN NEXT COUPLE HOURS WHICH SHOULD MIX THE FOG QUICKLY. OTHERWISE TWEAKED TIMING OF CHANGEOVER TO SNOW AS MODELS ONCE AGAIN HAVE BEEN TO FAST WITH COLD AIR ADVECTION. SHORT TERM... EXTREMELY POTENT JET STREAK AND ATTENDANT SW DISTURBANCE OVR ERN KS THIS MORNING WILL LIFT OUT RAPIDLY NEWD INTO THE ERN GREAT LAKES BY EVENING. TREMENDOUS LL MSTR SURGE ONGOING EAST OF DEEPENING SFC CYCLONE OVR CNTRL IL THIS MORNING W/SCATTERED TSRA DVLPG INVOF OF PEAKING WAA REGIME ACRS SRN CWA. IN ADDN...QLCS AND ASSOCD MCS DVLPG OVR ERN MO WILL RIDE ENE AND SPARK ADDNL TSRA W/HVY RAIN INTO MID MORNING ESP ALG/SOUTH OF A LOGANSPORT TO OTTAWA LINE W/LOCAL 2 RAIN AMOUNTS PSBL. XPC UNSEASONABLY MILD WARM SECTOR TO BLD FURTHER ACRS THE CWA THROUGH 12Z W/TEMPS NOW ACRS CNTRL IN/IL IN THE UPR 50S TO LOW 60S. THIS REQUIRES SIG UPWARD ADJUSTMENT TO MAX TEMP GRID FOR TDA ALTHOUGH HIGHS WILL OCCUR EARLY W/RAPIDLY FALLING TEMPS THIS AFTN AS INTENSE LL CAA WING WRAPS IN BEHIND DEPARTING SFC CYCLONE. UPSTREAM CONVN INVOF OF SW DISTURBANCE WITHIN THE COLD SECTOR CONCERNING GIVEN THUNDER SNOW OBSVD OVR NW MO HWVR 00Z TRAJECTORIES WOULD TAKE THIS THROUGH NE IL/WC MI THIS AFTN W/MID LVL DRY SLOT WRAPPING THROUGH CWA...BUT OBSVNL DATA SUGGESTS FAR NW ZONES COULD GET CLIPPED W/A PD OF INTENSE SNOWFALL YET THIS AFTN AND WILL NEED TO BE WATCHED CLOSELY. PRIOR POP GRIDS WERE GENERALLY ORIENTED THIS WAY FOR THIS AFTN AND GENERALLY FOLLOWED SANS FAR EAST WHICH WERE CUT. OTHERWISE BRIEF PD OF LK ENHANCEMENT STILL ANTICIPATED LT THIS AFTN AND EVENING. HWVR RAPID SUBSIDENT DRYING ALOFT AND WKNG LL THERMAL TROUGH BY 12Z WED SUGGESTS QUICK END TO LK EFFECT ESP AS LL FLW BACK SWRLY LTR WED MORNING AHD OF NXT UPSTREAM SW DROPPING OUT OF CANADA. NXT UPSTREAM DISTURBANCE AND ASSOCD SFC TROUGH WITHIN VRY ENERGETIC NOAM FLW PATTN WILL DROP QUICKLY ESE ACRS THE NRN LAKES WED NIGHT. SIG LACK OF MSTR XPCD IN WAKE OF LEAD SYS. HWVR LL LAPSE RATES RAPIDLY STEEPEN LT IN RESPONSE TO SECONDARY SHALLOW ARCTIC SURGE AND VEERING LL FLW WILL LEAD TO A DECENT LK RESPONSE GOING FORWARD INTO THU MORNING. LONG TERM.../THURSDAY THROUGH MONDAY/ MAIN FOCUS OF LONG TERM WILL BE THROUGH FRIDAY AS LATER PERIODS STILL ABOUND IN MODEL DISCREPANCIES. LAKE EFFECT SNOWSHOWERS SHOULD RAMP UP QUICKLY THURS MORNING AS DELTA T'S APPROACH 20 C WITH GOOD SLUG OF OMEGA MATCHING UP WITH DGZ MUCH OF THE MORNING ACROSS THE NW PARTS OF THE AREA. MODELS NOT REALLY KICKING OUT MUCH QPF OVERALL...BUT GIVEN WHAT WILL BE LIKELY 15:1 OR HIGHER RATIOS AT LEAST A INCH OR 2 SHOULD BE FAIRLY SAFE BET. HAVE INCREASED TO LIKELY POPS IN FAR NW WHERE BEST POTENTIAL WILL EXIST. HAVE ALSO EXPANDED POPS FURTHER SE WITH NAM BUFKIT DATA SHOWING EVEN A PERIOD OF DECENT OMEGA/DGZ INTERACTION AT KFWA AND KAOH. IN TERMS OF TEMPS HAVE LOWERED SEVERAL DEGREES WITH HIGHS POSSIBLY NOT SHOWING MUCH DIURNAL SWING. WINDOW FOR LAKE EFFECT QUICKLY ENDS THURSDAY NIGHT. HAVE LEFT LOW END POPS IN FOR NOW...BUT SUSPECT THESE MAY BE ABLE TO LOWERED SOME. AWAY FROM CLOUD COVER A COLD NIGHT IN STORE. HAVE LOWERED TEMPS INTO LOWER TEENS AND AS ELUDED TO BY DAY SHIFT...MAY NOT BE LOW ENOUGH IF SKIES CLEAR FAST ENOUGH. LOW PRESSURE OVER THE ROCKIES WILL SEND A PIECE OF ENERGY ESE TOWARDS THE REGION WHILE CYCLOGENESIS OCCURS AS SOUTHERN STREAM ENERGY REDEVELOPS THE SFC LOW ACROSS THE SE STATES BY SATURDAY. ALL MODELS BRING IN AT LEAST SOME LIGHT QPF AND THERMAL PROFILES LOOKING MORE AND MORE FAVORABLE FOR ALL SNOW. HOWEVER...ECMWF STILL HOLDING ONTO A BIT OF A POSSIBLE MIX IN FAR SOUTHERN AREAS. GIVEN SIGNALS FROM MODELS FOR MEASURABLE PRECIP ESPECIALLY NORTH HAVE INCREASED TO LIKELY POPS ACROSS A GOOD PORTION OF THE NORTHERN CWA. KEPT MIX IN FAR SOUTH BUT OTHERWISE SHOULD BE ALL FROZEN WITH POTENTIAL FOR A INCH OR 2 OF SNOW. TEMPS WILL BEGIN TO MODERATE SLIGHTLY BUT STILL REMAIN BELOW NORMAL IN THE MID 20S. DRY WEATHER EXPECTED SAT/SAT NGT WITH NEXT FAST MOVING WAVE SET TO MOVE ACROSS THE GREAT LAKES SUNDAY/SUN NGT. CONSENSUS OF OTHER OFFICES IS TO DOWNPLAY AT THIS POINT ALTHOUGH DO THINK WILL NEED TO WATCH AS WHILE PROGRESSIVE THERE WILL BE A BIT OF A NEGATIVE TILT TO THE OPEN WAVE. FORECAST FOR SUN-MON REMAINS ALL OVER THE PLACE WITH GFS STILL LEANING A GOOD 5 TO 7 DEGREES C COLDER THAN THE ECMWF. BOTH MODELS HAVE SHOWN A SLOW DOWNWARD TREND. ATTEMPTED TO USE ALLBLEND BUT COOLING TEMPS WAY TOO MUCH...INTO THE 30S. HAVE TEMPERED IT SOME WITH A COOLING TREND BUT STILL HIGHS IN THE 40S SUN AND MON. GIVEN THE ENERGETIC PATTERN...VERY HESITANT TO LOWER HIGHS TOO MUCH /EXAMPLE THIS MORNING WITH CURRENT TEMPS IN THE 50S IN MANY AREAS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LMZ043-046. && SHORT TERM...T LONG TERM...FISHER UPDATE...LASHLEY AVIATION...MARSILI
Hazardous weather outlook, Jan 17, 3:58 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 AM EST TUE JAN 17 2012 INZ005>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-180900- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 358 AM EST TUE JAN 17 2012 /258 AM CST TUE JAN 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT RAIN AND ISOLATED THUNDERSTORMS WILL PERSIST INTO TUESDAY MORNING. THE RAIN WILL CHANGE OVER TO SNOW FROM WEST TO EAST DURING THE AFTERNOON. THE RAINFALL COULD BE LOCALLY HEAVY WITH ANY THUNDERSTORMS. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL CHANCES FOR SNOW WILL EXIST THROUGH THE PERIOD WITH LIGHT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-180900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 AM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FROM MID MORNING TUESDAY INTO LATE TUESDAY NIGHT. WINDS TO 35 KNOTS AND WAVES OF 12 TO 16 FEET CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT WEDNESDAY THROUGH THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003-004-MIZ077-078-180900- LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS 358 AM EST TUE JAN 17 2012 /258 AM CST TUE JAN 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL PERSIST INTO TUESDAY MORNING. RAIN WILL CHANGE TO SNOW DURING THE AFTERNOON WITH A FEW INCHES OF SNOW POSSIBLE BY EVENING. ADDITIONAL LIGHT ACCUMULATIONS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LAKE EFFECT SNOW SHOWERS ARE LIKELY ON THURSDAY WITH LIGHT ACCUMULATIONS EXPECTED. IN ADDITION...SNOW IS EXPECTED ON FRIDAY WITH ADDITIONAL LIGHT ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX MIZ079>081-180900- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE 358 AM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL PERSIST INTO TUESDAY MORNING. RAIN WILL CHANGE TO SNOW THIS AFTERNOON WITH SOME LIGHT ACCUMULATIONS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW IS EXPECTED ON FRIDAY WITH LIGHT ACCUMULATIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jan 17, 10:17 AM EST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1017 AM EST TUE JAN 17 2012 MIZ077>081-171700- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE 1017 AM EST TUE JAN 17 2012 ...DENSE FOG ADVISORY CONTINUES THROUGH 11AM EST... AREAS OF DENSE FOG CONTINUES THIS MORNING ACROSS SOUTHERN LOWER MICHIGAN. VISIBILITIES OF ONE QUARTER MILE OR LESS CAN BE EXPECTED...ESPECIALLY AS YOU GET CLOSER TO LAKE MICHIGAN. VISIBILITIES WILL SLOWLY IMPROVE FROM WEST TO EAST ACROSS THE AREA BUT DEVELOPING SNOW SHOWERS LATER TODAY MAY CREATE ADDITIONAL VISIBILITY RESTRICTIONS. MOTORISTS SHOULD BE PREPARED FOR AREAS OF DENSE FOG THROUGH NOON EST AND AREAS OF SNOW SHOWERS AND SOME ACCUMULATIONS LATER TODAY AND TONIGHT. INZ003>007-171700- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT 1017 AM EST TUE JAN 17 2012 /917 AM CST TUE JAN 17 2012/ ...AREAS OF DENSE THIS MORNING... AREAS OF DENSE FOG WILL CONTINUE THIS MORNING ACROSS EXTREME NORTHERN INDIANA. VISIBILITIES CAN BE EXPECTED AROUND ONE QUARTER OF A MILE OR LESS...ESPECIALLY CLOSER TO LAKE MICHIGAN. VISIBILITIES WILL SLOWLY IMPROVE FROM WEST TO EAST ACROSS THE AREA BUT DEVELOPING SNOW SHOWERS LATER TODAY MAY CREATE ADDITIONAL VISIBILITY RESTRICTIONS. MOTORISTS SHOULD BE PREPARED FOR AREAS OF DENSE FOG THROUGH NOON EST AND AREAS OF SNOW SHOWERS AND SOME ACCUMULATIONS LATER TODAY AND TONIGHT.
Special weather statement, Jan 17, 11:17 AM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1117 AM EST TUE JAN 17 2012 INZ003>007-MIZ077>081-171800- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE 1117 AM EST TUE JAN 17 2012 /1017 AM CST TUE JAN 17 2012/ ...LOCALLY DENSE FOG STILL POSSIBLE INTO EARLY AFTERNOON... LOCALLY DENSE FOG WILL DISSIPATE THROUGH EARLY AFTERNOON AS STRONG NORTHWEST WINDS AND MUCH COLDER AIR MOVE INTO THE AREA. SOME LOCATIONS MAY STILL SEE VISIBILITIES AROUND ONE QUARTER MILE FOR ANOTHER HOUR OR TWO. WHILE VISIBILITIES WILL IMPROVE FROM WEST TO EAST AS THE FOG DISSIPATES...DEVELOPING SNOW SHOWERS THIS AFTERNOON MAY CREATE ADDITIONAL VISIBILITY RESTRICTIONS...ESPECIALLY CLOSER TO LAKE MICHIGAN. SNOW WILL BECOME MODERATE TO LOCALLY HEAVY LATE THIS AFTERNOON AND EVENING WITH SOME SNOW ACCUMULATIONS EXPECTED. MOTORISTS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY THIS AFTERNOON AND EVENING AS WELL AS DETERIORATING ROADS CONDITIONS IN LAKE EFFECT AREAS.
Special weather statement, Jan 17, 2:09 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 209 PM EST TUE JAN 17 2012 INZ018-024>027-032>034-OHZ004-005-015-016-024-025-172130- ALLEN IN-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...FORT WAYNE...NEW HAVEN...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...DEFIANCE...SHERWOOD... HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING... ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS... VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 209 PM EST TUE JAN 17 2012 ...BRIEF STRONG WINDS CAN BE EXPECTED THIS AFTERNOON... WINDS WILL GUST TO BETWEEN 40 AND 50 MPH FOR A BRIEF PERIOD THIS AFTERNOON ALONG A STRONG COLD FRONT. ONCE THIS FRONT PUSHES THROUGH...TEMPERATURES WILL DROP RAPIDLY INTO THE 30S. IT WILL REMAIN WINDY BEHIND THIS COLD FRONT WITH GUSTY NORTHWEST WINDS OF 20 TO 30 MPH THROUGH EARLY TO MID EVENING BEFORE DIMINISHING. LOOSE OBJECTS MAY BE BLOWN AROUND AND SHOULD BE SECURED NOW. SMALL TREE LIMBS MAY ALSO BREAK IN THESE WINDS.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 10:51 AM EST | River Flood Watch | IWX | Defiance | 31 hr |
| Jan 17, 2:35 PM EST | Winter Weather Advisory | IWX | Elkhart | 13 hr |
Nearby
River Flood Warnings in Indiana, 2012River Flood Warnings in Ohio, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.